Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    8
    ReputationRep:
    I started on Cerazette a nearly 4 weeks ago on the second day of my period, then two weeks later exactly I got another period. I've now been on my period for 10 days and I've started to get acne on my chest and am even more depressed than normal and have started to gain a little weight even though I'm an extremely fit individual who runs, cycles, does boxing and weightlifting.

    My boyfriend is worried, but I'm not so much. My periods before starting on Cerazette were extremely painful and heavy, so much so I had to wear a pad and a tampon and change every 1-2hours, and I wasn't able to stand or walk without fainting or vomiting for the first 2 days of my period before starting on cerazette. Now it's just prolonged, worsening my depression and causing acne.


    Not sure what to do. Do the pros outweigh the cons or vice versa? Any advice?

    Thank you 😘
    • PS Reviewer
    Offline

    21
    (Original post by Zozo*)
    Not sure what to do. Do the pros outweigh the cons or vice versa? Any advice?

    Thank you 😘
    Relatively common side effects of a progestogen only pill that you mention above.

    Only you can answer if the pros or cons outweigh each other, but if you have no contraindications, have you discussed trying a COCP with your GP instead?
    • Thread Starter
    Offline

    8
    ReputationRep:
    (Original post by Kyalimers)
    Relatively common side effects of a progestogen only pill that you mention above.

    Only you can answer if the pros or cons outweigh each other, but if you have no contraindications, have you discussed trying a COCP with your GP instead?
    Please don't think me ignorant or stupid, but what is a COCP? This is the first form of birth control I've tried after lots of research on common methods like the combined pill, progesterone only pill, copper IUD and implant but I have generalised anxiety disorder too so this is the first one I've tried, as I can't take combined pill because I also suffer from migraines. (Yes I am a train wreck 💔😭)
    • PS Reviewer
    Offline

    21
    (Original post by Zozo*)
    Please don't think me ignorant or stupid, but what is a COCP? This is the first form of birth control I've tried after lots of research on common methods like the combined pill, progesterone only pill, copper IUD and implant but I have generalised anxiety disorder too so this is the first one I've tried, as I can't take combined pill because I also suffer from migraines. (Yes I am a train wreck 💔😭)
    Apologies, I shouldn't have used abbreviations.

    The COCP stands for the combined oral contraceptive pill but as you rightly say, you have migraines and thus have been advised not to use them (although technically, the advice is only for those that have migraines with an aura). Of note, an aura is a feeling or sensation that essentially pre-warns someone they are getting a migraine. Some say flashing lights, others say numbness and tingling in their arm, for example.

    I can't really give you much advice over the internet but there are lots of options available for women and you just need to find the right one. I would suggest giving it a few weeks-months to see if things improve (if you are managing OK) otherwise go and switch to a different type of contraception. It may also be worth discussing with your GP to see if you can continue the cerazette but trial something for your anxiety / depression. A low dose of an SSRI-type drug (ask your doctor) may be something to look in to. Other options can be suggested if you have features such as lack of appetite or poor sleep as a result of your anxiety / depression.
    • Thread Starter
    Offline

    8
    ReputationRep:
    (Original post by Kyalimers)
    Apologies, I shouldn't have used abbreviations.

    The COCP stands for the combined oral contraceptive pill but as you rightly say, you have migraines and thus have been advised not to use them (although technically, the advice is only for those that have migraines with an aura). Of note, an aura is a feeling or sensation that essentially pre-warns someone they are getting a migraine. Some say flashing lights, others say numbness and tingling in their arm, for example.

    I can't really give you much advice over the internet but there are lots of options available for women and you just need to find the right one. I would suggest giving it a few weeks-months to see if things improve (if you are managing OK) otherwise go and switch to a different type of contraception. It may also be worth discussing with your GP to see if you can continue the cerazette but trial something for your anxiety / depression. A low dose of an SSRI-type drug (ask your doctor) may be something to look in to. Other options can be suggested if you have features such as lack of appetite or poor sleep as a result of your anxiety / depression.
    That's okay. Slight correction though, all migraine sufferers will have something called a 'prodrome' which is a warning of a migraine, but this is not always obvious. The 'aura' is an example of a warning though, but it refers to strange lights, hazy vision, warped vision.

    Good point, my period this time has not been as bad, but I'm just a bit freaked by how long it's lasting. As far as sleep issues and food issues are concerned, I've always had issues, but they stem from the depression. The sleep issue was part of the reason I was recommended to take Cerazette, as my doctor thought it might be due to my very heavy periods, but I'm still sleeping 10 hours a night and needing several naps throughout the day to function...

    Many thanks
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 18, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.